| Model Number |
903-00037 |
| Medical Device Problem Code |
Temperature Problem (3022)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident was not returned to belmont for evaluation.Per medsun user facility report # (b)(4), the date of event is may 2025 but the user facility did not inform belmont about this incident when it occured.We became aware of this incident on june 3rd, after receiving the medsun report therefore, reporting this now.Per medsun report, first set of tubing was alleged to have manufacturing error and was "twisted" and could not be connected into belmont.Same issue occurred with second set of tubing.Third set of tubing was able to be connected into belmont, but after priming the tubing, the machine kept reporting a system error for temperature.This happened before patient was connected.So, there is no patient impact as a result of this incident.Belmont contacted the user facility on june 3rd, june 17th and july 2nd to collect additional information on the event and to check what was infused but we have not received any responses as of july 2nd.A 102 error message (over temperature) is generated to alert the user of the condition of the device.Infusion can be continued through other means.There is no indication of the use of contraindicated fluids.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless-steel rings inside the heat exchanger may become overheated and cause an over temperature /overheating issue.The user will lose the ability to infuse the patient with the ri-2 during the error.A 102 alarm is generated to alert the user of the condition of the device.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps a re open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and to restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.The step-by-step procedure in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3-spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The ri-2 involved in this incident was tested by the biomed on-site at the user facility along with the tubing and did not find any issues or experience error messages.Without results of the device investigation, no conclusions can be drawn at this time.Belmont will continue to follow-up wih the user facility to gather additional details on the event.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
Event or Problem Description
It was reported that, "registered nurse (rn) was called into trauma to set up belmont rapid infuser (model rapid infuser ri-2).First set of tubing had a manufacturing error and was "twisted" and could not be connected into belmont.Same issue occurred with second set of tubing.Third set of tubing was able to be connected into belmont, but after priming the tubing, the machine kept reporting a system error for temperature.Rn then took second belmont machine, connected new tubing, and primed the line.Rn then connected tubing to the patient, and belmont reported a system error stating that the pressure was too high.Rn check for any clamped lines, and for patency of the line.There were no clamps and line was patent.Belmont kept stating a system error for pressure so rn switched fluids and blood to the alaris pump per md orders".
Additional Manufacturer Narrative
It was determined that none of the disposable sets could be provided for investigation as they were not saved.No device malfunction could be confirmed on any of the disposable sets involved in the incident.The lot numbers of the disposable sets were unknown, therefore no investigation could be carried out into the lot history.Belmont contacted the user facility requesting device return and additional information on the event on the following dates- june 3rd, june 17th and july 2nd.The user facility confirmed on july 7th that the disposable sets were discarded and the rapid infuser involved in the incident was tested on site by biomed for functionality and no errors could be replicated on the unit.No device malfunction could be verified, and the root cause of the reported error could not be determined.The device history for the unit was reviewed and no similar issues were identified.The complaint file may be reopened in the event additional information is provided for investigation.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.